MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH, 12MM L, 1.8MM OD; BIOPSY BRUSH

VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH, 12MM L, 1.8MM OD; BIOPSY BRUSH
Model Number INS-5300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 09/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A patient with a history of chronic obstructive pulmonary disease (copd) was having a biopsy performed on a large target in the left upper lobe of the lung.After the procedure, the patient was scanned and a pneumothorax was noted.A chest tube was placed and the patient was sent home on (b)(6) 2021.The patient returned the next day to have the chest tube removed.The patient recovered and was discharged.The biopsy samples indicate the patient had adenocarcinoma.The doctor used ins-5410, flex needle, and ins-5300, triple needle brush, to take the biopsy sample.One medwatch report was previously submitted for this event on medwatch 3007222345-2021-00016 for the ins-5410 always-on tip tracked 22ga anso flexible needle, 15mm l, 1.8mm od.On further review, it was later determined that a separate medwatch report should have been submitted for the ins-5300 always-on tip tracked triple needle brush, 12mm l, 1.8mm od.This medwatch report is being submitted for the ins-5300.
 
Additional Manufacturer Narrative
The subject device was not returned for evaluation and the lot information was not provided.There was no allegation of device malfunction of any veran device.A root cause could not be determined.A pneumothorax is a known risk of the device and the procedure.This report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
ALWAYS-ON TIP TRACKED TRIPLE NEEDLE BRUSH, 12MM L, 1.8MM OD
Common Device Name
BIOPSY BRUSH
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key17552741
Report Number3007222345-2023-00078
Device Sequence Number6683978
Product Code JAK
UDI-Device Identifier00815686021207
UDI-Public00815686021207
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINS-5300
Device Catalogue NumberINS-5300
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2021
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale